Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 128, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 19, 2017, 6:32 PM CDT for Iowa County, Lafayette County, Sauk County, Wisconsin. It was in force for 73 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2017, 6:32 PM CDT (23:32 UTC)
- Expired
- Jul 19, 2017, 7:45 PM CDT
- In force
- 73 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Iowa County, WI, Lafayette County, WI, Sauk County, WI
The radar
The La Crosse radar (KARX), 115 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:50 PM CDT | TSTM WND GST 65 | Belmont, WI | ESTIMATED 65 MPH WIND. |
| Jul 19, 7:16 PM CDT | TSTM WND DMG | 1 N Cobb, WI | POWER LINES DOWN AND LARGE TREE BRANCHES DOWN IN COBB AND MINERAL POINT. |
| Jul 19, 7:18 PM CDT | TSTM WND DMG | 3 Se Rewey, WI | TREES AND POWER LINES DOWN IN THE WESTERN PART OF LAFAYETTE COUNTY. NO OTHER DETAILS AVAILABLE. |
| Jul 19, 7:19 PM CDT | TSTM WND DMG | 2 E Highland, WI | TREES AND POWER LINES DOWN IN THE WESTERN PART OF IOWA COUNTY. NO OTHER DETAILS AVAILABLE. |
| Jul 19, 7:22 PM CDT | TSTM WND DMG | 4 S South Wayne, WI | TREES DOWN AND DAMAGE TO METAL SHED...NO POWER. |
| Jul 19, 7:34 PM CDT | TSTM WND DMG | Arena, WI | DELAYED REPORT. TREES AND POWER LINES DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
531
WUUS53 KMKX 192332
SVRMKX
WIC049-065-111-200045-
/O.NEW.KMKX.SV.W.0128.170719T2332Z-170720T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
632 PM CDT WED JUL 19 2017
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Lafayette County in south central Wisconsin...
Iowa County in south central Wisconsin...
Southwestern Sauk County in south central Wisconsin...
* Until 745 PM CDT
* At 631 PM CDT, a severe thunderstorm was located 8 miles northeast
of Bloomington, or 13 miles northwest of Lancaster, moving east at
55 mph. This storm has a history of producing widespread wind
damage. Seek shelter now!!!
This is a very dangerous storm.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Dodgeville, Mineral Point, Darlington, Spring Green, Shullsburg,
Belmont, Benton, Argyle, Blanchardville, Somers, Barneveld, Wiota,
Highland, Arena, Plain, Ridgeway, Avoca, Orion, Linden and New
Diggings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. This storm is producing widespread
wind damage! SEEK SHELTER NOW inside a sturdy structure and stay
away from windows!
&&
LAT...LON 4320 9043 4321 9029 4317 9019 4342 9019
4343 8983 4251 8984 4251 9042
TIME...MOT...LOC 2331Z 268DEG 46KT 4300 9086
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
$$
SPM1 follow-up statement
339
WWUS53 KMKX 200036
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
736 PM CDT WED JUL 19 2017
WIC049-065-111-200045-
/O.CON.KMKX.SV.W.0128.000000T0000Z-170720T0045Z/
Lafayette WI-Iowa WI-Sauk WI-
736 PM CDT WED JUL 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN LAFAYETTE...EASTERN IOWA AND SOUTHWESTERN SAUK
COUNTIES...
At 736 PM CDT, a severe thunderstorm was located over Mount Horeb,
moving east at 55 mph. This storm has a history of producing
widespread damaging winds. Seek shelter now!!
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Dodgeville, Spring Green, Argyle, Blanchardville, Somers, Barneveld,
Wiota, Arena, Plain, Ridgeway, Avoca, South Wayne, Lamont,
Hollandale, Yellowstone Lake St Park, Governor Dodge St Park, Blue
Mound St Park, Leland and Woodford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4321 9029 4317 9019 4342 9019 4343 8983
4251 8984 4251 8998 4291 9007 4321 9034
TIME...MOT...LOC 0036Z 268DEG 46KT 4302 8972
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
SPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:14 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 19, 3:14 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 314 PM CDT Wed Jul 19 2017 .SHORT TERM...Tonight through Thursday MCS roaring through MN this afternoon with a path taking it towards southern WI riding along a boundary that stretches just south of the area or at least running through southwest or southern WI. Huge dewpoint gradient exists at this time with upper 50s in Sheboygan to lower and mid 70s just south and west of Madison. MCS will pack a punch most likely with damaging winds and heavy rainfall possible...to pin point an exact track is still iffy but it looks like the area will be impacted by this convective system. Another less likely issue will be behind the system...possible that strong low level jet perpendicular to the boundary may help to produce some training cells that could drop heavy rainfall of a narrow area. Much to watch tonight! Thursday should see a period of dry conditions with some clouds lingering...small chance that a few afternoon/evening showers or thunderstorms could develop. Warm and humid conditions continue. .LONG TERM...Friday through Tuesday Friday begins a second punch of possible heavy rainfall with showers and thunderstorms possible through the day. the set-up is ripe for heavy rainfall with solid dynamics and High PWATS. would be possible for some to see 2 to 3 inches of rain on Friday. Slight risk for severe storms on that day...but with many areas very wet at this time flooding concerns are the main threat especially for those hit so hard last week. Temps hanging in the lower 80s for highs. Over the weekend the chances for showers and thunderstorms are lesser on Sunday than Saturday. Warmer temps on Sat with mid 80s and just a bot cooler on Sunday with temps barely hitting 80. After the weekend mainly dry and pleasant late July conditions look to continue to start next week with highs in the mid to upper 70s and dewpoints in the 50s. && .AVIATION(18Z TAFS)... Multiple concerns for the TAF period...stratocu lifting across much of Southern WI is the first concern...no so much at MKE or UES...but elsewhere an issue for a few more hours at least. The second concern is the huge thunderstorm complex nearing the MN/IA border from SD...it should continue to move south and east towards the region overnight into the area. Timing will be an issue and it may be earlier than forecast...but it should be expected and will have the possible impact of strong gusty winds at times and low visibility and ceilings when it impacts the region. Finally the last concern will be wind shear overnight...significant low level jet will be present and linger through the early morning hours of Thursday. Outside of this light to modest winds and mainly VFR conditions. && .MARINE... Clouds have lifted from this morning with mainly clear skies...light winds from the northeast or east will continue. waves should be very modest at best with the only real concern the possible shot of thunderstorms from the system moving across MN at this time. After that threat passes by early morning...light winds and modest wave action will continue through the day Thursday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Thursday and Aviation/Marine...ABS Thursday Night through Wednesday...ABS
Hazardous weather outlook, Jul 19, 3:31 PM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 331 PM CDT Wed Jul 19 2017 WIZ046-047-051-052-056>060-062>072-202045- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 331 PM CDT Wed Jul 19 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight A line of thunderstorms is expected to cross primarily south central and southwest Wisconsin during the late evening. The greatest threat from these storms is damaging wind up to 70 mph. Secondary threats would include large hail, heavy rain, and possibly a tornado. Additional thunderstorms are possible late tonight across all of southern Wisconsin. These storms may also be severe with damaging winds, large hail, and heavy rain possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a slight chance of thunderstorms on Thursday and Thursday night. Thunderstorms are likely Friday afternoon through Saturday morning. Repeated rounds of storms over the same area may produce heavy rain that would affect the already high rivers. Gusty winds and hail are possible at times as well. There is a slight risk for severe storms during this period. Heat index values in the middle 90s are forecast across mainly southern and western portions of the area Thursday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tonight. LMZ643>646-202045- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 331 PM CDT Wed Jul 19 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight Thunderstorms are possible late tonight. These storms may be severe with damaging winds and large hail possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a slight chance of thunderstorms on Thursday and Thursday night. Thunderstorms are likely Friday through Saturday morning. Gusty winds and hail are possible at times. There is a slight risk for severe storms during this period. SPM www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:34 PM CDT | Special Weather Statement | MKX | Fond du Lac | 41 min |
| Jul 18, 8:07 PM CDT | Special Weather Statement | MKX | Ozaukee, Sheboygan | 38 min |
| Jul 18, 9:21 PM CDT | Special Weather Statement | MKX | Green Lake, Marquette | 24 min |
| Jul 18, 9:50 PM CDT | Special Weather Statement | MKX | Marquette | 25 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.